Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 27, 2013, 10:57 AM CDT for Concho County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2013, 10:57 AM CDT (15:57 UTC)
- Expired
- Aug 27, 2013, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Concho County, TX
The radar
The San Angelo radar (KSJT), 65 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 4.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WGUS54 KSJT 271557 FFWSJT TXC095-271800- /O.NEW.KSJT.FF.W.0013.130827T1557Z-130827T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CDT TUE AUG 27 2013 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CONCHO COUNTY IN WEST CENTRAL TEXAS... * UNTIL 100 PM CDT * AT 1054 AM CDT...VERY HEAVY RAINFALL WAS MOVING NORTH OVER CENTRAL CONCHO COUNTY INTO THE CITY OF EDEN. THIS HEAVY RAINFALL IS PRODUCING 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS AND STREAMS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EDEN. THIS INCLUDES THE LOW WATER CROSSINGS AT... COUNTY ROAD 3120 CROSSING HARDEN BRANCH... COUNTY ROAD 2304 CROSSING FITZGERALD CREEK... COUNTY ROAD 2019 CROSSING BRADY CREEK... COUNTY ROAD 4131 CROSSING MAVERICK CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3130 9977 3110 9976 3109 9992 3128 9993 $$
1 follow-up statement
057 WGUS74 KSJT 271636 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1136 AM CDT TUE AUG 27 2013 TXC095-271641- /O.CAN.KSJT.FF.W.0013.000000T0000Z-130827T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONCHO TX- 1136 AM CDT TUE AUG 27 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL CONCHO COUNTY... LIGHT RAINFALL CONTINUES OVER CONCHO COUNTY AND PONDING OF WATER ON CITY STREETS AND HIGHWAYS IS EXPECTED. RAINFALL WILL CONTINUE OVER THE NEXT SEVERAL HOURS. LAT...LON 3130 9977 3110 9976 3109 9992 3128 9993 $$ JMJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 8:45 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 27, 8:45 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 845 AM CDT TUE AUG 27 2013 .UPDATE... Increased rain chances and amounts, as a band of showers in the NW Hill country and Heartland moves northwest today. && .DISCUSSION... GFS and NAM models indicate showers in the Heartland and Big Country will spread north in the Concho Valley and Big Country today...as the easterly wave moves northwest. Increased pops and rainfall amounts, and decreased highs for today. 04 && .PREV DISCUSSION... /ISSUED 630 AM CDT Tue Aug 27 2013/ .AVIATION... AN UPPER LEVEL DISTURBANCE MOVING INTO THE AREA FROM THE SOUTHEAST WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MOST OF WEST CENTRAL TEXAS THROUGH TODAY. OCCASIONAL MVFR CEILINGS ARE EXPECTED OVER ALL TERMINALS WITH THE EXCEPTION OF KABI THROUGH THE MORNING HOURS. ALL CEILINGS WILL LIFT TO VFR BY LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT HAVE NOT INCLUDED MENTION OF CB DUE TO QUESTIONABLE AREAL COVERAGE. .SHORT TERM...(Today and Tonight) Rain chances Today. An easterly wave now moving over the central Texas gulf coast will bring a chance of showers and thunderstorms to most of the forecast area today as it moves through West Central Texas. Models are in close agreement as to the chance of rainfall with the best chance over the southern half of the CWA...50 to 60 percent...decreasing to around 30 percent over the northern CWA. Rain chances will end over the forecast area this evening as the easterly wave moves over eastern New Mexico. Locally heavy rainfall will be possible today as precipitable moisture increases to around 2 inches. With good cloud cover and the chance of rain...afternoon highs will generally range from the mid to upper 80s. Tomorrow morning lows will be in the lower 70s. && .LONG TERM...(Wednesday through Tuesday) A hot and dry pattern will prevail across West Central Texas through the extended period as the upper level ridge remains centered across the central portion of the country. While the airmass will still remain rather moist across the area on Wednesday, subsidence in the wake of the mid level wave that affects the area today is expected to suppress any convective development. High temperatures on Wednesday will range from the low to mid 90s south, to the upper 90s north. Rain chances will remain minimal Thursday through early next week with above normal temperatures through the period. Expect daytime high temperatures in the mid and upper 90's, with overnight low temperatures mainly in the lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 72 94 72 97 / 70 10 5 5 5 San Angelo 87 70 94 70 97 / 80 10 5 5 5 Junction 83 70 94 70 96 / 100 10 5 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && && 04
Hazardous weather outlook, Aug 27, 9:26 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 926 AM CDT TUE AUG 27 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281430- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 926 AM CDT TUE AUG 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALIZED AREAS OF FLOODING ARE POSSIBLE TODAY...AS A LARGE AREA OF SHOWERS MOVES NORTHWARD FROM SOUTH TEXAS TODAY. AREAS ALONG AND SOUTH OF BIG LAKE...SAN ANGELO...CROSS PLAINS LINE MAY SEE 2 TO 4 INCHES OF RAINFALL AS A BAND OF HEAVY SHOWERS MOVES THROUGH THIS MORNING AND EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:52 AM CDT | Areal Flood Advisory | SJT | Kimble, Mason, Menard | 3 hr |
| Aug 27, 10:48 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Mason, Menard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.